Does Nexium cause weight gain? It has anybody noticed putting on weight over a long period of time? I've been on 20mg daily for four years. When I started the medicine I was around 140 now I am 200
Does Nexium cause weight gain? It has anybody noticed putting on weight over a long period of time?
Question posted by MistyL1978 on 27 Feb 2019
Last updated on 22 October 2020 by Kukusha TA
I am 39 old woman, 9 months since I had my little one, and started taking Nexium 40/ 3 weeks ago following severe sore throat that was explained as a result of acid reflux. I had a history of IBS that has been addressed over time. Now, the pain on my chest and throat have significantly reduced. I have a bloating and a cramp from time to time but I noticed that within 3 weeks I gained 2 and a half KGs (5.5. lbs). My diet has not changed & neither has my lifestyle. I am shocked and have decided to visit the gym. It would be good to know if exercise helped others and if there are suggestions of type of exercise. Would long term use of Nexium have a side effect? I am yet to see the full benefits of this medicine (prescription is for 2 months). I will be happy to hear the experiences of other users. Cheers,
No I have been on 40mgs for 12 years. My weight has changed over the years but I'm normal for my height now!
Yes ! I believe it does . I’ve been steadily gaining since taking it for GERD & other problems. I don’t think there’s an alternative for me besides surgery according to the doctors bc I’ve tried everything else . :/
- Nexium uses and safety info
- Nexium information for Healthcare Professionals (includes dosage details)
- Side effects of Nexium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.